Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2009, 8:04 PM CDT for Linn County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 8:04 PM CDT (01:04 UTC)
- Expired
- May 6, 2009, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 070104
SVREAX
KSC107-070130-
/O.NEW.KEAX.SV.W.0041.090507T0104Z-090507T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
CYGNE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA CYGNE AROUND 810 PM CDT.
PLEASANTON AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9493 3839 9473 3825 9462 3815 9462
3807 9479
TIME...MOT...LOC 0104Z 328DEG 15KT 3833 9483
$$
CDB3 follow-up statements
000
WWUS53 KEAX 070117
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 PM CDT WED MAY 6 2009
KSC107-070130-
/O.CON.KEAX.SV.W.0041.000000T0000Z-090507T0130Z/
LINN KS-
817 PM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN
COUNTY IN EAST CENTRAL KANSAS UNTIL 830 PM CDT...
AT 816 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA CYGNE...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANTON AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9493 3839 9473 3825 9462 3815 9462
3807 9479
TIME...MOT...LOC 0117Z 328DEG 17KT 3828 9478
$$
CDB000
WWUS53 KEAX 070126
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
826 PM CDT WED MAY 6 2009
KSC107-070130-
/O.CON.KEAX.SV.W.0041.000000T0000Z-090507T0130Z/
LINN KS-
826 PM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN
COUNTY IN EAST CENTRAL KANSAS UNTIL 830 PM CDT...
AT 825 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF PLEASANTON...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANTON AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9493 3839 9473 3825 9462 3815 9462
3807 9479
TIME...MOT...LOC 0125Z 325DEG 18KT 3825 9475
$$
CDB000
WWUS53 KEAX 070133 CCA
SVSEAX
SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 PM CDT WED MAY 6 2009
KSC107-070130-
/O.EXP.KEAX.SV.W.0041.000000T0000Z-090507T0130Z/
LINN KS-
833 PM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN COUNTY IN EAST
CENTRAL KANSAS HAS EXPIRED...
AT 830 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3839 9493 3839 9473 3825 9462 3815 9462
3807 9479
TIME...MOT...LOC 0126Z 325DEG 18KT 3824 9475
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:39 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 6, 6:39 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 PM CDT WED MAY 6 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /430 PM CDT WED MAY 6 2009/ MUDDLED/MESSY PSEUDO ZONAL FLOW WITH EMBEDDED SHORTWAVES AND WEAK SURFACE FEATURES WILL CONTINUE TO COMPLICATE THE FORECAST THROUGH FRIDAY. SATELLITE AND RADAR DATA SHOW A WEAK MID LEVEL VORTICITY LOBE ALMOST ALIGNED WITH THE MO RIVER FROM ERN SD THROUGH WESTERN MO. THIS FEATURE IS PROGGED TO SHIFT EAST THIS EVENING AND WITH CONVECTIVE CHANCES ENDING WITH ITS PASSAGE. EARLIER NORTHERN MO CONVECTION EXITED THE CWA WHILE NEW CONVECTION OVER WESTERN IA FORMED UNDER THE BETTER MID LEVEL COOLING AND ALONG A SURFACE TROUGH. THIS ACTIVITY MAY SNEAK INTO NORTH CENTRAL/NORTHEAST COUNTIES AFTER 00Z. THIS AREA HAS THE BEST CHANCE FOR STRONGER STORMS BUT WAS WORKED OVER EARLIER. MAIN SEVERE THREAT CONTINUES TO BE FOR LARGE HAIL. ALSO WATCHING CU FILED OVER SOUTHEAST NE AND EAST CENTRAL KS FOR VERTICAL DEVELOPMENT. 18Z NAM BUFR SOUNDINGS SUGGEST THE EARLIER CAP SHOULD ERODE OVER THE WESTERN CWA BY AROUND 21Z SO WILL CONTINUE TO MONITOR. MAIN PROBLEM IS THE MID LEVEL VORTICITY LOBE IS EAST OF THE EASTERN KS SURFACE TROF/LOW LEVEL MOISTURE CONVERGENCE ZONE. RAIN CHANCES SHOULD END BY 03Z AS THE VORTICITY LOBE SHIFTS OUT OF THE REGION. THE SURFACE TROUGH OVER EASTERN KS IS EXPECTED TO DISSIPATE AND AS THE NEXT SHORTWAVE MOVES TOWARDS THE CENTRAL HIGH PLAINS THE SURFACE WINDS SHOULD BEGIN TO TURN TO THE SOUTHEAST BY THURSDAY MORNING. ALTHOUGH THE MODELS ARE IN GENERAL AGREEMENT THAT ANOTHER SHORTWAVE OR VORTICITY LOBE WILL IMPACT THE CWA ON THURSDAY THEY LACK CLARITY ON TIMING AND THE EXACT TRACK. SO BEST TO BROADBRUSH WITH 30-40 POPS AS INCREASING ISENTROPIC LIFT/WARM AIR ADVECTION AND INCREASING MOIST SOUTHERLY LOW LEVEL JET IMPINGE ON THE CWA. AN ASSOCIATED WEAK COLD FRONT WILL ALSO DROP THROUGH THE CWA THURSDAY NIGHT AND SHIFT THE BULK OF THE RAIN SOUTH OF THE CWA FOR FRIDAY. TEMPERATURES WILL BE A CHALLENGE THURSDAY AND ONCE AGAIN WILL BE DEPENDANT ON CLOUD COVER AND COVERAGE OF CONVECTION. 850MB TEMPERATURES SUPPORT THE IDEA OF UPPER 70S/80 AS DOABLE OVER THE SOUTHWEST 1/3 OF THE CWA. MJ MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)... MEDIUM RANGE MODELS (BOTH OPERATIONAL AND ENSEMBLES) ARE IN GOOD AGREEMENT DEPICTING NRN STREAM OMEGA/REX BLOCKING BISECTING THE HEMISPHERE FROM THE DATELINE POLEWARD BACK INTO ERN EUROPE...TELECONNECTING WELL TO NEGATIVE HEIGHT ANOMALIES NEAR HUDSON BAY...AND MODEST SUBTROPICAL POSITIVE RIDGING ANOMALIES ACROSS THE SRN CONUS. GIVEN THE PERSISTENCE OF THE LATTER TWO FEATURES...STRONG QUASI-ZONAL FLOW WILL BE PREDOMINANT OVER THE CNTRL CONUS UNTIL THE END OF THIS PERIOD...WHEN A COMBINATION OF SRN STREAM PROGRESSIVE FLOW AND POLEWARD RETROGRESSION OF NRN STREAM RIDGING WILL TEND TO PROMOTE FALLING HEIGHTS OVER THE WEST COAST...AND BUILDING SUBTROPICAL RIDGING DOWNSTREAM. AS SUCH...EXCELLENT MODEL AGREEMENT CONCERNING HEIGHTS ALOFT AND LOW LEVEL THICKNESSES YIELDS LOW ENSEMBLE TEMPERATURE SPREADS...AND A BETTER THAN AVERAGE TEMPERATURE FORECAST (AT OR JUST SLIGHTLY BELOW CLIMATOLOGY)...YET THE SAME FAST ZONAL FLOW REGIME ALSO LEADS TO A LOWER THAN AVERAGE PRECIPITATION FORECAST IN ATTEMPTING TO LOCATE AND TIME WAVES ABLE TO ACT UPON REGIONALIZED BAROCLINICITY. WITH THIS QUASI-ZONAL FLOW ALOFT...OVERALL GENERAL PATTERN RECOGNITION WOULD FAVOR NOCTURNAL CONVECTION FOCUSED ALONG THE ENHANCED LOW LEVEL BAROCLINICITY RANGING FROM THE CNTRL/SRN HIGH PLAINS (WRN EDGE OF THE CYCLONICALLY CURVED UPSLOPE LLJ)...TO THE ERN BAROCLINIC EXTENSION WAFFLING BETWEEN THE I-44 AND I-40 CORRIDORS (ANTI-CYCLONICALLY CURVED LEADING EDGE OF THE LLJ). THUS...FEEL THE LOWER MISSOURI RIVER VALLEY WILL REMAIN PRIMARILY IN A POST FRONTAL SUBSIDENCE REGIME...THOUGH CANNOT DISCOUNT SOME GLORIFIED RIPPLE CROSSING THE CNTRL ROCKIES WHICH MAY BRING SPRINKLES/LIGHT SHOWERS FROM DECAYING HIGH TERRAIN CONVECTION INTO THE REGION LATER IN THE WEEKEND. AT THIS TIME...FEEL TOTAL POTENTIAL COVERAGE AND MEAGER AMOUNTS DO NOT JUSTIFY MENTION IN WEATHER ZONES. AS PREVIOUSLY STATED...TENDENCY FOR THE LATTER HALF OF THE MEDIUM RANGE APPEARS TO BE FURTHER RETROGRESSION IN THE NRN STREAM...WITH NORTH CNTRL PACIFIC BLOCKING RIDGING PULLING TOWARDS SIBERIA...AND WAVES ROTATING ABOUT THE HUDSON BAY VORTEX BACKFILLING INTO A HEIGHT WEAKNESS FIELD OVER THE ERN PACIFIC. WITH HEIGHTS ALOFT BEGINNING TO INCREASE RATHER RAPIDLY OVER THE CNTRL CONUS...AND A STOUT EML ADVECTING OFF THE HIGHER TERRAIN...FEEL RETURN FLOW WAA ABOVE THE SFC AND ISENTROPIC LIFT JUST ABOVE THE CAPPING NOSE WILL PROVIDE AN OPPORTUNITY FOR CONVECTION SOMETIME IN THE MIDWEEK TIME FRAME...THOUGH TIMING ISSUES PRECLUDE A MORE DEFINITIVE MENTION. ALSO FEEL OPERATIONAL GFS IS TYPICALLY TOO PROGRESSIVE IN MOVING ENERGY INTO AND THROUGH SUBTROPICAL RIDGING COVERING THE CNTRL CONUS...AND HAVE HEDGED MORE TOWARDS A GFS ENSEMBLE MEAN TIMING WITH RESPECT TO RETURN FLOW FEATURES. IN ADDITION...WITH A WELL DEFINED MJO COMPONENT (AND ESPECIALLY H2 NEGATIVE VELOCITY ANOMALY) NOW CROSSING THE AFRICAN CONTINENT...AND EXPECTED TO ENTER THE TROPICAL INDIAN OCEAN BASIN BY NEXT WEEK...DEEP INDIAN OCEAN/WEST PACIFIC CONVECTION SHOULD BECOME RE-INVIGORATED...THUS TURNING ATMOSPHERIC ANGULAR MOMENTUM MEASURES BACK TO STRONGLY NEGATIVE WITH RENEWED EASTERLY LOW LEVEL TROPICAL TRADE WINDS...AND PERTURBING SRN STREAM PACIFIC FLOW (INITIALLY FROM THE WRN PACIFIC MOVING EASTWARD WITH TIME). BASED ON THIS TROPICAL-EXTRATROPICAL INTERCONNECTION...FEEL TROUGHING DEEPER AND FURTHER WEST THAN THE OPERATIONAL GFS DEPICTS IS MORE LIKELY FOR THE MIDDLE AND END OF NEXT WEEK (PROBABLY CLOSER IN RESEMBLANCE TO THE OPERATIONAL ECMWF WITH NEGATIVE HEIGHT ANOMALIES ACROSS THE PACIFIC NORTHWEST/NRN CALIFORNIA)). 21 && .AVIATION... FOR THE 00Z TAFS...EXPECT VFR CONDITIONS THROUGH THE EVENING HOURS. SHOULD SEE AN INCREASING MID LEVEL DECK OVERNIGHT...BUT WITH WEAK SURFACE RIDGING OVER THE REGION...AND A TONGUE OF 55 TO 60 DEWPOINTS SITTING ACROSS THE TAF SITES...ANTICIPATING SOME LIGHT FOG DEVELOPMENT LATE TONIGHT DESPITE THE POTENTIAL CLOUD COVER. THE EXCEPTION MAY BE DOWNTOWN KANSAS CITY...WHERE THEY MAY REMAIN WARM ENOUGH TO PRECLUDE NARROWING THE TEMPERATURE DEWPOINT SPREAD FOR FOG DEVELOPMENT. THE CLOUDINESS LATE TONIGHT WILL BE OCCURRING WITH WARM AIR ADVECTION. CAN NOT RULE OUT A FEW SPRINKLES FROM THOSE CLOUDS...BUT NOT ENOUGH TO WARRANT A MENTION. DURING THE AFTERNOON...AS MENTIONED IN THE ABOVE DISCUSSION...MODELS LACKING SOME CLARITY ON THE NEXT WEAK SHORT WAVE IN THE FAST ZONAL FLOW TO AFFECT THE REGION. ALL HAVE SOME SORT OF A WEAK SURFACE BOUNDARY IN NORTHWEST MISSOURI IN THE AFTERNOON THAT MAY PROVIDE ENOUGH FOCUS FOR THUNDERSTORM DEVELOPMENT. WILL GO WITH A PROB30 GROUP FOR NOW. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 6, 1:06 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT WED MAY 6 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL BEING THE PRIMARY THREAT ARE POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI THIS AFTERNOON AND VERY EARLY EVENING. AREAS EAST AND NORTH OF A GRANT CITY TO MAYSVILLE TO ATLANTA LINE ARE WITHIN THE THREAT FOR SEVERE THUNDERSTORMS. WIDELY SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI THIS AFTERNOON AND EXIT THE REGION BY EARLY EVENING. THERE IS THE POSSIBILITY THAT THUNDERSTORMS COULD REFORM OVER SOUTHWEST IOWA AND BUILD BACK INTO NORTHWEST AND NORTH CENTRAL MISSOURI BY MID AFTERNOON AS AN UPPER LEVEL DISTURBANCE TRACKS EAST SOUTHEAST THROUGH THE REGION. THE THUNDERSTORM AND SEVERE WEATHER THREAT SHOULD END BY 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT WILL ARRIVE ON THURSDAY WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE. THEREFORE...THERE WILL BE A THREAT FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EARLY EVENING FOR ALL AREAS EXCEPT FOR EXTREME NORTHERN MISSOURI. THE THREAT OF SEVERE THUNDERSTORMS WILL GENERALLY BE ALONG AND SOUTH OF ROUTE 36. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AT THE CURRENT TIME...THE LOW LEVEL SHEAR APPEARS MARGINALLY FAVORABLE FOR ISOLATED TORNADO DEVELOPMENT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 ON FRIDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON ALONG AND NORTH OF U.S. HIGHWAY 36. MJ
In the hours before
Special weather statement, May 6, 6:17 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT WED MAY 6 2009
MOZ002-062345-
NODAWAY-
617 PM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN NODAWAY COUNTY UNTIL 645 PM
CDT...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF BURLINGTON JUNCTION...OR 20
MILES NORTHWEST OF MARYVILLE...MOVING SOUTHEAST AT 25 MPH.
PEA TO HALF INCH HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BURLINGTON JUNCTION AND HOPKINS AROUND 635 PM CDT.
MARYVILLE AROUND 645 PM CDT.
THE TOWNS OF CLEARMONT AND PICKERING ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 4058 9464 4047 9464 4047 9462 4039 9462
4031 9499 4058 9517
CDBSpecial weather statement, May 6, 7:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT WED MAY 6 2009
KSZ057-060-070130-
LINN-MIAMI-
757 PM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LINN AND SOUTHERN MIAMI
COUNTIES UNTIL 830 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FONTANA...OR 6 MILES WEST OF LA CYGNE...
MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
LA CYGNE AROUND 825 PM CDT.
LAT...LON 3837 9502 3847 9480 3835 9462 3831 9462
3817 9479
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:57 PM CDT | Special Weather Statement | EAX | Linn | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.